Thunderstorm Wind, Prowers
- When
- May 2, 6:17 PM MST to 6:19 PM MST
- Where
- Prowers County, 3.87 mi E of Wiley
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Storm Chaser
- Coordinates
- 38.160, -102.650
A severe storm produced winds up to 60 mph east of Wiley.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
A severe storm produced winds up to 60 mph east of Wiley.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at May 2, 4:58 PM MST, 1 hour 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 558 PM MDT SAT MAY 2 2015 .UPDATE... ISSUED AT 558 PM MDT SAT MAY 2 2015 UPDATED POPS BASED ON RADAR TRENDS. && .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 234 PM MDT SAT MAY 2 2015 A SHORTWAVE TROF MOVING ACRS THE AREA WILL HELPS SPREAD SHOWERS AND THUNDERSTORMS EASTWARD ACRS THE FORECAST AREA THROUGH THIS EVENING. THE MAIN TSTM THREATS WL BE GUSTY WINDS...WITH SOME OF THE STRONGER STORMS PRODUCING SMALL HAIL. THERE IS STILL THE CHANCE FOR A COUPLE MARGINALLY SEVERE STORMS WITH HAIL AROUND 1 INCH DIAMETER AND WIND GUSTS AROUND 60 MPH...ESPECIALLY OVR THE SERN PLAINS. MOST IF NOT ALL PCPN SHOULD END BY MIDNIGHT. ON SUN AN UPR TROF WL MOVE TO ALONG THE CA COAST BY LATE AFTERNOON. THE SW TO S FLOW AHEAD OF THE TROF WL BRING AN INCREASE IN MSTR TO THE FORECAST AREA AND A BETTER CHANCE FOR PCPN. SHOWERS OR TSTMS WL PROBABLY DEVELOP OVR THE MTNS...ESPECIALLY ALONG THE CONTDVD...BY LATE MORNING...THEN SPREADING TO THE ERN PLAINS IN THE AFTERNOON. HIGH TEMPS ON SUN WL STILL BE QUITE WARM...GENERALLY BEING 5-10 DEG ABOVE AVERAGE. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 234 PM MDT SAT MAY 2 2015 ...WET WEATHER AHEAD... STILL ON TRACK FOR A PERIOD OF WET WEATHER...BEGINNING SUNDAY EVENING AND LASTING AT LEAST THROUGH EARLY WEDNESDAY. WETTEST PERIOD WILL LIKELY BE LATE MONDAY INTO TUESDAY. QG FORCING WILL INCREASE SUN INTO MON AS THE UPPER LOW OVER SRN CA BEGINS MOVING INTO THE DESERT SW...AND DIFFLUENT FLOW REGIME BECOMES ESTABLISHED OVER THE CENTRAL-SRN ROCKIES. WHILE POPS WILL BE LOWER SUN NIGHT...WILL LEAVE MENTION OF ISOLD OR SLIGHT CHANCE THUNDER THROUGH THE NIGHT AND INTO MON MORNING. BY MONDAY...WE WILL SEE A GOOD SRLY FETCH COMING UP FROM THE WRN GULF OF MEXICO. THE UPPER LOW WILL BE MOVING THROUGH AZ. DEWPOINTS FROM THE UPPER 40S TO POSSIBLY LOWER 50S WILL BECOME FIRMLY ESTABLISHED OVER THE ERN PLAINS. EXPECT CONVECTION TO BECOME MORE WIDESPREAD THROUGH THE DAY. ON PAPER...THERE ALSO LOOKS TO BE SOME THREAT OF SVR SINCE SHEAR AND CAPE WILL BE FAVORABLE. HOWEVER...THERE MAY BE TOO MUCH IN THE WAY OF CONVECTION TO ALLOW FOR ANY REAL ORGANIZED STORM DEVELOPMENT. FLOODING CONCERNS...ESPECIALLY FOR THE WALDO AREA...WILL INCREASE AND CONTINUE THROUGH TUE. TEMPS SHOULD DROP BACK INTO THE LOWER 70S AND THEN 60S DURING THE FIRST COUPLE DAYS OF THE NEW WEEK. SYSTEM IS PRETTY WARM WITH THE SW-NE TRAJECTORY...SO EXPECT SNOW LEVELS TO BE PRETTY HIGH...AT LEAST 11K FEET INITIALLY IF NOT HIGHER. HOWEVER...SINCE IT IS NOW MAY...RECREATIONISTS SHOULD BE AWARE THAT WINTER CONDITIONS WILL STILL BE POSSIBLE FOR THE HIGHER PEAKS...WITH SOME SPOTTY ACCUMS OF SIX INCHES OR MORE POSSIBLE DURING THIS WET PERIOD. WET WX CONTINUES AS THE UPPER LOW TRACKS INTO ERN CO ON TUE AND TUE NIGHT. LATEST GUIDANCE IS INDICATING ANYWHERE FROM .5 TO 1.5 INCHES OF QPF POSSIBLE OVER THE CWA FROM THIS SYSTEM. AS THE LOW TRACKS INTO NE CO EARLY WED...EXPECT PRECIP CHANCES TO DROP OVER SERN CO...BUT STILL COULD SEE ONGOING SHOWERS AND A FEW STORMS...ESPECIALLY OVER THE NORTHERN SECTIONS AND CONTDVD. SYSTEM FOR THE LATTER HALF OF NEXT WEEK LOOKS FAIRLY IMPRESSIVE THROUGH EARLY FRIDAY...AS IT CUTS OFF OVER THE GREAT BASIN...BUT THEN BOTH THE EC AND GFS TRACK IT NEWD THROUGH WY AND MT...SO MOST OF SRN CO IS STUCK IN THE DRY SW FLOW SOUTH OF THE LOW CENTER. THIS SYSTEM BRINGS CONSIDERABLY COLDER AIR TO THE MTS...HOWEVER...SO WILL HAVE TO WATCH FOR SNOW POTENTIAL OVER THE CONTDVD AND UPPER ARKANSAS DEPENDING ON HOW THE STORM TRACKS. FOR NOW...LOW POPS GIVEN BY ENSEMBLE GUIDANCE LOOK APPROPRIATE FOR THE AREA. ROSE && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 234 PM MDT SAT MAY 2 2015 VFR CONDITIONS ARE EXPECTED AT THE TERMINAL SITES THROUGH SUNDAY AFTERNOON. EVENING SHOWERS AND TSTMS MAY BE FOUND IN THE VCNTY OF THE TERMINAL SITES TODAY...AND THEN AGAIN ON SUNDAY AFTERNOON. GUSTY WINDS AND LIGHTNING WL BE THE MAIN TSTM THREATS...BUT SOME SMALL HAIL COULD ALSO OCCUR. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...MW SHORT TERM...28 LONG TERM...ROSE AVIATION...28
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1101 AM MDT SAT MAY 2 2015 COZ058>089-093>099-031715- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1101 AM MDT SAT MAY 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT A WEATHER DISTURBANCE WILL BRING A ROUND OF AFTERNOON AND EVENING THUNDERSTORMS TODAY. THUNDERSTORMS OVER THE MOUNTAINS EARLY THIS AFTERNOON...WILL SPREAD EAST ACROSS THE PLAINS THROUGH THE AFTERNOON AND INTO THE EVENING. THE PRIMARY STORM THREATS TODAY WILL BE LIGHTNING AND WIND GUSTS TO AROUND 50 MPH...WITH SOME OF THE STRONGER STORMS HAVING THE POTENTIAL TO PRODUCE SMALL HAIL. HOWEVER...ONE OR TWO STORMS COULD PRODUCE WIND GUSTS TO AROUND 60 MPH AND HAIL AROUND 1 INCH IN DIAMETER...ESPECIALLY OVER THE FAR SOUTHEAST PLAINS. ELEVATIONS ABOVE 10000 FEET COULD SEE LOCAL SNOW ACCUMULATIONS OF AN INCH OR 2 FROM THE SHOWERS AND THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE THUNDERSTORM POTENTIAL INCREASES ON SUNDAY. STORMS WILL INITIALLY DEVELOP OVER THE HIGHER TERRAIN LATE IN THE MORNING...THEN SPREAD ACROSS THE ENTIRE AREA THROUGH THE AFTERNOON AND EVENING. THE PRIMARY STORM THREATS FOR MOST AREAS WILL BE LIGHTNING AND GUSTY WINDS. MONDAY THROUGH WEDNESDAY...PRECIPITATION CHANCES WILL INCREASE ACROSS THE REGION AS A MAJOR UPPER LEVEL DISTURBANCE MOVES THROUGH THE AREA. STORMS ON THESE DAYS WILL HAVE THE POTENTIAL FOR HAIL AN INCH OR GREATER IN DIAMETER...WIND GUSTS TO AT LEAST 60 MPH...AND HEAVY RAINFALL. LOCALIZED HEAVY RAIN COULD IMPACT AREA BURN SCARS...ESPECIALLY ON MONDAY AND TUESDAY. FOR THURSDAY AND FRIDAY...THUNDERSTORM CHANCES WILL DECREASE ACROSS THE PLAINS BUT CONTINUE OVER THE MOUNTAINS AND PALMER DIVIDE. PRIMARY STORM THREATS BOTH DAYS WILL BE LIGHTNING AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL POSSIBLE THIS AFTERNOON AND EVENING OVER MOST OF SOUTHERN COLORADO. 28/28
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 301 PM MDT SAT MAY 2 2015 COZ084-022130- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT CO- 301 PM MDT SAT MAY 2 2015 ...SPECIAL WEATHER STATEMENT... AT 300 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER RAMAH...OR 29 MILES SOUTHWEST OF LIMON... MOVING EAST AT 15 MPH. HEAVY RAIN AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM...ALONG WITH THE POTENTIAL FOR PEA SIZE HAIL. LOCATIONS IMPACTED INCLUDE... RAMAH. LAT...LON 3894 10405 3901 10427 3913 10425 3913 10405 TIME...MOT...LOC 2100Z 280DEG 15KT 3909 10419 28
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
330 PM MDT SAT MAY 2 2015
COZ081-085-022200-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
330 PM MDT SAT MAY 2 2015
...SPECIAL WEATHER STATEMENT...
AT 328 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS EXTENDING FROM JUST SOUTH OF FALCON...ACROSS
EASTERN COLORADO SPRINGS...TO NEAR MIDWAY...AND MOVING SOUTHEAST AT
10 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS...IN ADDITION TO SOME BRIEF HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
SOUTHEASTERN COLORADO SPRINGS...FOUNTAIN...PETERSON AFB...
STRATMOOR...SCHRIEVER AFB...FORT CARSON...SECURITY-WIDEFIELD...
SECURITY...CIMARRON HILLS AND MIDWAY.
LAT...LON 3876 10439 3854 10470 3852 10484 3863 10495
3893 10464
TIME...MOT...LOC 2128Z 293DEG 8KT 3885 10462 3862 10490
28SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 342 PM MDT SAT MAY 2 2015 COZ086-022215- PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO- 342 PM MDT SAT MAY 2 2015 ...SPECIAL WEATHER STATEMENT... AT 342 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED NEAR PUEBLO WEST...MOVING EAST AT 25 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM...ALONG WITH BRIEF HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... PUEBLO...SALT CREEK...PUEBLO RESERVOIR AND PUEBLO WEST. LAT...LON 3830 10491 3848 10488 3843 10447 3817 10457 TIME...MOT...LOC 2142Z 287DEG 22KT 3838 10483 28
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 425 PM MDT SAT MAY 2 2015 COZ085-022300- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO- 425 PM MDT SAT MAY 2 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EL PASO COUNTY UNTIL 500 PM MDT... AT 425 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES EAST OF HANOVER...OR 29 MILES NORTHEAST OF PUEBLO...MOVING EAST AT 35 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN EL PASO COUNTY. LAT...LON 3853 10405 3853 10437 3868 10436 3869 10405 TIME...MOT...LOC 2225Z 272DEG 30KT 3859 10427 HODANISH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 444 PM MDT SAT MAY 2 2015 COZ086-089-093-022315- CROWLEY COUNTY CO-LA JUNTA VICINITY/OTERO COUNTY CO- PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO- 444 PM MDT SAT MAY 2 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CROWLEY...NORTHWESTERN OTERO AND NORTHEASTERN PUEBLO COUNTIES UNTIL 515 PM MDT... AT 444 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR BOONE...OR 21 MILES EAST OF PUEBLO...MOVING EAST AT 25 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FOWLER...MANZANOLA...OLNEY SPRINGS...BOONE...CROWLEY...PUEBLO DEPOT AND AVONDALE. LAT...LON 3795 10446 3850 10428 3847 10379 3787 10389 TIME...MOT...LOC 2244Z 274DEG 23KT 3816 10425 HODANISH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 614 PM MDT SAT MAY 2 2015 COZ095-096-030045- WESTERN KIOWA COUNTY CO-EASTERN KIOWA COUNTY CO- 614 PM MDT SAT MAY 2 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN KIOWA COUNTY UNTIL 645 PM MDT... AT 614 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES WEST OF SWEETWATER RESERVOIR...OR 24 MILES NORTHWEST OF LAMAR...MOVING EAST AT 20 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... EADS...SWEETWATER RESERVOIR...QUEENS RESERVOIR...NEEOSHE RESERVOIR AND NEEGRONDA RESERVOIR. LAT...LON 3827 10304 3840 10319 3857 10272 3828 10258 TIME...MOT...LOC 0014Z 250DEG 19KT 3833 10295 HODANISH
The Pueblo radar (KPUX), 138 km away, was scanning. The volume nearest the first event began at 01:15 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2015Every state in 2015This day in weather historyWarnings in Colorado, May 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 567710.